MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/27/2018
Type of Reportable Event Serious Injury
Event or Problem Description
A carbomedics optiform mitral heart valve was implanted on (b)(6) 2018.Mis-sizing of the valve was identified post-operatively, and immediately explanted and replaced.It was reported that the mis-sizing occurred due to the surgeon's error, and there were no concerns about the usability or functionality of the device.The patient outcome was good.
 
Additional Manufacturer Narrative
In the initial report, date received by manufacturer was indicated as "mar 2, 2018".This was an error.The date received should have read "(b)(6) 2018", as indicated in this report.
 
Event or Problem Description
A carbomedics optiform mitral heart valve was implanted on (b)(6) 2018.Mis-sizing of the valve was identified, and immediately explanted and replaced.It was reported that the mis-sizing occurred due to the surgeon's error, and there were no concerns about the usability or functionality of the device.The patient outcome was good.It was not clear from the event description when the mis-sizing was identified.
 
Additional Manufacturer Narrative
Correction: conflicting information was received from the field regarding when the event occurred.It was originally reported that the event occurred "post-operatively"; however, it is more accurate to report that it was not clear when the mis-sizing was identified.Visual inspection confirmed the presence of suture stitches all around the cuff with some localized areas of damage, reasonably due to removal of the stitches.There were no traces of blood inside the internal fabric layers of the cuff.As such, it appears that the valve was completely implanted, but there is no evidence that the aorta was closed and the patient was taken off bypass.This leads to the conclusion that the procedure was not completed when the mis-sizing was identified.Based on the visual inspection performed, and the event description provided, it is reasonable to conclude that the event was an intra-operative explant and attributable to mis-sizing due to user error, as reported.There was no suspected issue with the device, and no further investigation is warranted at this time.

Brand Name
CARBOMEDICS OPTIFORM PROSTHETIC MITRAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc 13040
IT  13040
MDR Report Key7491021
Report Number3005687633-2018-00147
Device Sequence Number239035
Product Code LWQ
UDI-Device Identifier08022057012722
UDI-Public(01)08022057012722(240)M7-027(17)220626
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/26/2022
Device Model NumberCPHV
Device Catalogue NumberM7-027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer04/13/2018
05/22/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date05/07/2018
06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;